Hail, Garrett
- When
- April 9, 6:47 PM EST
- Where
- Garrett County, Oakland
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -79.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 9, 3:15 PM EST, 3 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 415 PM EDT MON APR 9 2001 IN SHORT-TERM...MENTION OF STRONG WORDING PER CURRENT THUNDERSTORMS MOVING THROUGH OHIO HEADWATERS. FOR THE BIG PICTURE...SOUTHERN JET CONTINUES TO HAVE MOST OF THE ENERGY...HOWEVER JET BECOMES MORE WESTERLY NEAR THE END OF THE WEEK. SO MILD TEMPERATURES WILL CONTINUE INTO THURSDAY WITH OCCASIONAL OPPORTUNITIES FOR PRECIPITATION. BOTH CURRENT AND PREVIOUS ETA AND AVN CONCUR ON TIMING OF FRONTAL PASSAGES. GUIDANCE TEMPERATURES OKAY. ...GIORDANO PIT 53 66 52 66 / 40 70 90 60 HLG 53 66 52 66 / 40 70 90 60 MGW 51 66 52 68 / 50 70 90 60 ZZV 53 67 52 68 / 50 70 90 60 PHD 53 67 52 68 / 50 70 90 60 FKL 41 61 48 61 / 30 70 90 60 DUJ 41 61 48 61 / 30 70 90 60 LBE 53 66 52 66 / 40 70 90 60 BTP 53 66 52 66 / 40 70 90 60 IDI 53 66 52 66 / 40 70 90 60 ODM 53 66 50 67 / 40 70 90 60 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. FLASH FLOOD WATCH UNTIL 800 PM EDT MONDAY FOR ZONE OHZ041. PA...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. FLASH FLOOD WATCH UNTIL 800 PM EDT MONDAY FOR ZONES PAZ007>008... PAZ013>015. WV...SEVERE THUNDERSTORM WATCH UNTIL 500 PM EDT MONDAY FOR ZONES WVZ001>004.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
458 PM EDT MON APR 09 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM HARLANSBURG PA 1 INCH HAIL
04/09/01 LAWRENCE
0312 PM SLIPPERY ROCK PA 1.75 INCH HAIL
04/09/01 BUTLER
0322 PM WEST SUNBURY PA 1.75 INCH HAIL
04/09/01 BUTLER
0333 PM CHICORA PA 1 INCH HAIL
04/09/01 BUTLER
0355 PM NEW CASTLE PA .75 INCH HAIL
04/09/01 LAWRENCE
0427 PM 5 S CARROLLTON OH 1 INCH HAIL
04/09/01 CARROLL
0436 PM MALVERN OH 1 INCH HAIL
04/09/01 CARROLL
NNNNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
544 PM EDT MON APR 09 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM HARBOR BRIDGE PA WIND DAMAGE
04/09/01 LAWRENCE TREES DOWN
0300 PM HARLANSBURG PA 1 INCH HAIL
04/09/01 LAWRENCE
0312 PM SLIPPERY ROCK PA 1.75 INCH HAIL
04/09/01 BUTLER
0322 PM WEST SUNBURY PA 1.75 INCH HAIL
04/09/01 BUTLER
0333 PM CHICORA PA 1 INCH HAIL
04/09/01 BUTLER
0355 PM NEW CASTLE PA .75 INCH HAIL
04/09/01 LAWRENCE
0358 PM BESSEMER PA 1 INCH HAIL
04/09/01 LAWRENCE
0400 PM NEW PHILADELPHIA OH .75 INCH HAIL
04/09/01 TUSCARAWAS
0402 PM BEAVER PA .88 INCH HAIL
04/09/01 BEAVER
0415 PM SALINEVILLE OH 1 INCH HAIL
04/09/01 COLUMBIANA
0420 PM PROSPECT PA WIND DAMAGE
04/09/01 BUTLER TREES DOWN
0424 PM WELLSVILLE OH .75 INCH HAIL
04/09/01 COLUMBIANA
0427 PM 5 S CARROLLTON OH 1 INCH HAIL
04/09/01 CARROLL
0430 PM NEW CUMBERLAND WV .75 INCH HAIL
04/09/01 HANCOCK
0435 PM 3 E MOSCOW WV WIND DAMAGE
04/09/01 HANCOCK TREES DOWN
0436 PM MALVERN OH 1 INCH HAIL
04/09/01 CARROLL
0444 PM SARVER PA 78 MPH TSTM GUST
04/09/01 BUTLER ROOF DAMAGE AND BROKEN
WINDOWS
0450 PM SARVER PA .75 INCH HAIL
04/09/01 BUTLER
0501 PM BALTIC .OH .75 INCH HAIL
04/09/01 TUSCARAWAS
NNNNOHZ039-040-048>050-057>059-068-069-PAZ014>016-020>023-029>032- WVZ001>004-012-021-022-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT MON APR 9 2001 SEVERE THUNDERSTORM WATCH 107 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FOREST LAWRENCE MERCER VENANGO IN OHIO... COLUMBIANA A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER CLARION FAYETTE GREENE INDIANA JEFFERSON WASHINGTON WESTMORELAND IN OHIO... BELMONT CARROLL COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL
MDZ001-WVZ021>023-041-100400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 701 PM EDT MON APR 9 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 109 IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING... IN MARYLAND THIS WATCH INCLUDES 1 COUNTY... GARRETT IN WEST VIRGINIA THIS WATCH INCLUDES 4 COUNTIES... MARION MONONGALIA PRESTON TUCKER
OHZ058-059-068-069-PAZ021-023-029>032-WVZ003-004-012-021-022-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 709 PM EDT MON APR 9 2001 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER CLARION JEFFERSON IN OHIO... CARROLL COSHOCTON HARRISON JEFFERSON MUSKINGUM TUSCARAWAS IN WEST VIRGINIA... BROOKE HANCOCK BUT THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN OHIO... BELMONT GUERNSEY MONROE NOBLE IN WEST VIRGINIA... MARION MARSHALL MONONGALIA OHIO WETZEL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
745 PM EDT MON APR 09 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM HARBOR BRIDGE PA WIND DAMAGE
04/09/01 LAWRENCE TREES DOWN
0300 PM HARLANSBURG PA 1 INCH HAIL
04/09/01 LAWRENCE
0312 PM SLIPPERY ROCK PA 1.75 INCH HAIL
04/09/01 BUTLER
0322 PM WEST SUNBURY PA 1.75 INCH HAIL
04/09/01 BUTLER
0333 PM CHICORA PA 1 INCH HAIL
04/09/01 BUTLER
0355 PM NEW CASTLE PA .75 INCH HAIL
04/09/01 LAWRENCE
0358 PM BESSEMER PA 1 INCH HAIL
04/09/01 LAWRENCE
0400 PM NEW PHILADELPHIA OH .75 INCH HAIL
04/09/01 TUSCARAWAS
0402 PM BEAVER PA .88 INCH HAIL
04/09/01 BEAVER
0410 PM MERCER PA .75 INCH HAIL
04/09/01 MERCER
0413 PM ZELIENOPLE PA .75 INCH HAIL
04/09/01 BUTLER
0415 PM 3 N KITTANNING PA WIND DAMAGE
04/09/01 ARMSTRONG TREE DOWN
0415 PM SALINEVILLE OH 1 INCH HAIL
04/09/01 COLUMBIANA
0415 PM 3 N KITTANNING PA WIND DAMAGE
04/09/01 ARMSTRONG TREE DOWN
0420 PM PROSPECT PA WIND DAMAGE
04/09/01 BUTLER TREES DOWN
0424 PM WELLSVILLE OH .75 INCH HAIL
04/09/01 COLUMBIANA
0425 PM 6 E NEW CASTLE PA 1 INCH HAIL
04/09/01 LAWRENCE
0427 PM 5 S CARROLLTON OH 1 INCH HAIL
04/09/01 CARROLL
0430 PM NEW CUMBERLAND WV .75 INCH HAIL
04/09/01 HANCOCK
0432 PM VALENCIA PA 1 INCH HAIL
04/09/01 BUTLER
0435 PM 3 E MOSCOW WV WIND DAMAGE
04/09/01 HANCOCK TREES DOWN
0436 PM MALVERN OH 1 INCH HAIL
04/09/01 CARROLL
0443 PM EAST SPRINGFIELD OH .88 INCH HAIL
04/09/01 JEFFERSON
0444 PM SARVER PA 78 MPH TSTM GUST
04/09/01 BUTLER ROOF DAMAGE
0450 PM SARVER PA .75 INCH HAIL
04/09/01 BUTLER
0451 PM SARVER PA 1.5 INCH HAIL
04/09/01 BUTLER
0455 PM BAGDAD PA 2 INCH HAIL
04/09/01 WESTMORELAND
0501 PM BALTIC OH .75 INCH HAIL
04/09/01 TUSCARAWAS
0505 PM WEIRTON WV .75 INCH HAIL
04/09/01 BROOKE
0515 PM 4 N CANONSBURG PA .75 INCH HAIL
04/09/01 WASHINGTON
0530 PM MUNHALL PA WIND DAMAGE
04/09/01 ALLEGHENY TREE DOWN
0546 PM GRAYSVILLE PA .75 INCH HAIL
04/09/01 GREENE
0554 PM MONONGAHELA PA .75 INCH HAIL
04/09/01 WASHINGTON
0600 PM UNIONTOWN PA 1 INCH HAIL
04/09/01 FAYETTE
0607 PM SCOTTDALE PA .75 INCH HAIL
04/09/01 WESTMORELAND
0617 PM CAMBRIDGE OH .88 INCH HAIL
04/09/01 GUERNSEY
0632 PM BYESVILLE OH 1 INCH HAIL
04/09/01 GUERNSEY
0635 PM BUFFALO OH 1 INCH HAIL
04/09/01 GUERNSEY
0635 PM ST CLAIRSVILLE OH 1 INCH HAIL
04/09/01 BELMONT
0648 PM MARTINS FERRY OH .75 INCH HAIL
04/09/01 BELMONT
0658 PM WHEELING WV 1.5 INCH HAIL
04/09/01 MARSHALL
NNNNThe Pittsburgh radar (KPBZ), 142 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2001Every state in 2001This day in weather historyWarnings in Maryland, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240202.